Male Breast Cancer

  • 4 replies
  • 14 subscribers
  • 367 views

Hi 

Is there a group dedicated to male breast cancer ? Have searched but can’t  find one.

Thanks

  • Hello MrT1 and thank you for contacting the online community.

    We have a dedicated thread for men with breast cancer you can find here and there’s also a blog highlighting what support there is available within the online community you can find here.

    How are things just now? We’d be more than happy to talk things through with you.

    We have a team of cancer specialist nurses here on the support line if you have any clinical questions you’d like to ask about your diagnosis.

    We also have a Money and Work team who can perform a benefit check for you and give guidance and information about what kind of financial support might be available. They will need information about your income, outgoings and any savings/investments you might have.

    We’re also here for your emotional support MrT1. A cancer diagnosis can bring up all sorts of feelings and it can be helpful to talk about these to try and process what’s happening.

    You can call in on 0808 808 00 00 (7 days a week, 8am – 8pm), web chat or email if you’d prefer.

    Take care.

    Alex, Information and Support Adviser

    Remember you can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or by email.

  • Hi Alex

    Thanks for the reply, helpful link to the dedicated group which I will review.

    I have recently been in contact with James at Moobs, sadly he has had an unscheduled op this week.

    Generally I have been doing ok, couple of scares but told last year tamoxifen causes lumps in the breast so keep checking/referring.

    Suffered a lot of side effects from hormone therapy which have been difficult to live with, not painful, just life style altering.

    A month ago I was taken off Tamoxifen after 3 years due to life threatening side effect. Researching the various alternative drugs, they all can cause this same rare side effect.

    I am now trying to establish what are the consequences of not being on tamoxifen in terms of cancer risk. Any pointers gratefully received.

    Many thanks

    Mark T

    Cancer may affect my body, but I won’t let it affect my spirit

  • Hi Mark,

    Thanks for getting back in touch. My name is Amy and I’m one of the Cancer Information Nurse Specialists on the Macmillan Support Line.

     

    I hope you managed to have a look through the links Alex sent you, and you found them useful. You may also find the support from Breast Cancer Now and Penny Brohn’s virtual meet-up helpful. We have lots of other ways we can support you too.

     

    I’m sorry to hear you have had to stop tamoxifen due to the life-threatening side effects. Hopefully your symptoms start to improve now you have stopped tamoxifen.

     

    It’s only natural to worry what impact stopping may have on your risk of recurrence. This is a question your breast cancer team should be able to answer for you, taking into account all the information they have about your initial diagnosis and the treatment you have had up to now. It can help to prepare some questions to ask ahead of your appointment.

     

    We often find we can help more by exploring these questions over the phone. We can help you prepare questions to ask  too. If this is something you think would help, then please don’t hesitate to get in touch via our support line on 0808 808 0000. We are available 7 days a week, 8am-8pm.

     

    I hope this helps.

      

    Best wishes, 

    Amy C, Cancer Information Nurse Specialist 

     

    You can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or send us an email

    Ref: AC/KS

     

  • Hi Amy

    Thank you for those pointers. I think I’m basically ok on what I need to establish from my next cancer care team meeting but was hoping there was a bit of research I had missed. 
    Having stopped tamoxifen for around a month now I am getting back a better quality of life as the side effects of the drug fade away which is a nice feeling. The blood thinning drugs I’m now on have some side effects but these are much less impactful.

    Thanks again

    Mark

    Cancer may affect my body, but I won’t let it affect my spirit